Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 145, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 25, 2020, 7:55 AM EDT for Armstrong County, Indiana County, Westmoreland County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2020, 7:55 AM EDT (11:55 UTC)
- Expired
- Aug 25, 2020, 8:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Armstrong County, PA, Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:26 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 25, 6:26 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 626 AM EDT Tue Aug 25 2020 .SYNOPSIS... Warm and humid conditions will continue today with scattered showers or an isolated thunderstorm, some of which may generate damaging wind gusts. && .NEAR TERM /THROUGH TONIGHT/... The predawn update featured the addition of isolated POPs as per the latest radar trends with developing weak convection under the crossing shortwave in nw flow aloft. The next in series is still expected to generate more convection later this afternoon although high res models differ in placement and timing. The area remains under the threat for scattered severe risk with the primary hazard from damaging wind. Shear and increasing instability favor multicell to short bowing segments with eventual congeal into an organized MCS still possible. Convection will weaken and wane into the late evening and overnight hours as shortwave ridging suppresses residual showeres and clouds. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... Concerning Wednesday and Wednesday night, the forecast area will remain in northwest flow as the next shortwave trough will begin to cross the ridge in the Upper Midwest and then southeast into the Middle Atlantic. Given the Slight Risk introduced by SPC, will mention a minimal wind damage risk for the region in the HWO. Once again the main threat will develop into the afternoon with the stronger convection waning into the evening. && .LONG TERM /THURSDAY THROUGH MONDAY/... Flow is expected be remain relatively fast and become more zonal for the latter half of the week. This will support a series of progressive shortwave passages with periodic rain chance fueled by the northern fringe of tropical moisture funneling over the mid Atlantic region. A stronger cold front/trough passage is indicated for the weekend to continue the rain chance. Expect seasonable temperature throughout. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... Mainly VFR conditions are expected to continue with exception for isolated peri-dawn convection under a passing shortwave, and by sct storms this aftn with the advn of a stronger system. .Outlook... VFR conditions will largely prevail through much of this week with only periodic restrictions due to thunderstorms and morning fog. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Aug 25, 6:44 AM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 644 AM EDT Tue Aug 25 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-261045- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 644 AM EDT Tue Aug 25 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Scattered severe thunderstorms are possible today. Damaging wind is the primary hazard, but severe hail is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk for severe thunderstorms on Wednesday. The primary hazard will be damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 25, 7:10 AM EDT, 45 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 710 AM EDT Tue Aug 25 2020 PAZ021>023-073-251130- Armstrong-Westmoreland-Allegheny-Indiana- 710 AM EDT Tue Aug 25 2020 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL WILL AFFECT WEST CENTRAL INDIANA...EASTERN ALLEGHENY...NORTHWESTERN WESTMORELAND AND SOUTHWESTERN ARMSTRONG COUNTIES... At 709 AM EDT, a strong thunderstorm was located over Leechburg, or near Vandergrift, moving southeast at 20 mph. Hail up to the size of nickels is possible with this storm. Locations impacted include... Vandergrift... Apollo... Plum... Murrysville... New Kensington... Lower Burrell... Harrison Township... Arnold... Brackenridge... Leechburg... Freeport... North Apollo... LAT...LON 4056 7977 4072 7965 4062 7931 4038 7949 TIME...MOT...LOC 1109Z 300DEG 18KT 4061 7964
Special weather statement, Aug 25, 7:41 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
741 AM EDT Tue Aug 25 2020
PAZ014-021>023-073-074-251230-
Armstrong-Butler-Westmoreland Ridges-Westmoreland-Allegheny-Indiana-
741 AM EDT Tue Aug 25 2020
...A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND GUSTY
WIND WILL AFFECT SOUTHERN INDIANA...SOUTHEASTERN
BUTLER...NORTHEASTERN ALLEGHENY...CENTRAL WESTMORELAND AND SOUTHERN
ARMSTRONG COUNTIES...
At 740 AM EDT, a cluster of thunderstorms was centered near Apollo,
moving southeast at 25 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this cluster of storms.
Locations impacted include...
Penn Hills... Monroeville...
Greensburg... Indiana...
Latrobe... Vandergrift...
Homer City... Apollo...
Plum... Murrysville...
New Kensington... Lower Burrell...
This includes Pennsylvania Turnpike between mile markers 43 and 54.
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4055 7993 4076 7972 4076 7953 4059 7890
4018 7924
TIME...MOT...LOC 1140Z 299DEG 24KT 4056 7955The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:41 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 19 min |
| Aug 25, 7:10 AM EDT | Special Weather Statement | PBZ | Westmoreland | 20 min |
| Aug 25, 7:41 AM EDT | Special Weather Statement | PBZ | Westmoreland | 49 min |
| Aug 25, 8:06 AM EDT | Special Weather Statement | PBZ | Allegheny | 24 min |
| Aug 25, 8:18 AM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 27 min |
| Aug 25, 9:05 AM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 25 min |
| Aug 25, 11:58 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 32 min |
| Aug 25, 12:29 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Forest, Mercer, Venango | 46 min |
| Aug 25, 1:12 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Mercer, Venango | 48 min |
| Aug 25, 1:36 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 39 min |
| Aug 25, 2:07 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Mercer, Venango | 38 min |
| Aug 25, 2:09 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Westmoreland | 51 min |
| Aug 25, 2:26 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 23 min |
| Aug 25, 2:29 PM EDT | Special Weather Statement | PBZ | Washington | 31 min |
| Aug 25, 2:34 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Indiana, Westmoreland | 41 min |
| Aug 25, 3:07 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 38 min |
| Aug 25, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Fayette, Indiana, Westmoreland | 45 min |
| Aug 25, 3:39 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 51 min |
| Aug 25, 4:00 PM EDT | Special Weather Statement | PBZ | Allegheny | 30 min |
| Aug 25, 4:08 PM EDT | Special Weather Statement | PBZ | Westmoreland | 37 min |
| Aug 25, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 32 min |
| Aug 25, 4:20 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 40 min |
| Aug 25, 4:40 PM EDT | Special Weather Statement | PBZ | Fayette, Washington | 50 min |
| Aug 25, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 29 min |
| Aug 25, 5:05 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 25 min |
| Aug 25, 5:34 PM EDT | Special Weather Statement | PBZ | Fayette | 26 min |
| Aug 25, 1:18 PM EDT | Special Weather Statement | PBZ | Coshocton, Harrison, Tuscarawas | 42 min |
| Aug 25, 1:43 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Harrison, Tuscarawas | 32 min |
| Aug 25, 1:53 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 52 min |
| Aug 25, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Harrison, Muskingum, Tuscarawas | 48 min |
| Aug 25, 2:00 PM EDT | Special Weather Statement | PBZ | Muskingum | 30 min |
| Aug 25, 2:23 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Jefferson | 52 min |
| Aug 25, 2:47 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 43 min |
| Aug 25, 2:52 PM EDT | Special Weather Statement | PBZ | Belmont | 38 min |
| Aug 25, 3:11 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble | 49 min |
| Aug 25, 3:26 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Coshocton, Guernsey, Harrison, Muskingum, Noble and 1 more | 49 min |
| Aug 25, 3:35 PM EDT | Special Weather Statement | PBZ | Monroe | 25 min |
| Aug 25, 3:57 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Monroe, Muskingum, Noble | 29 min |
| Aug 25, 8:55 AM EDT | Special Weather Statement | PBZ | Tucker | 35 min |
| Aug 25, 3:13 PM EDT | Special Weather Statement | PBZ | Wetzel | 32 min |
| Aug 25, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.